MAUDE Adverse Event Report: COOK INC SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G01253
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code = dqx.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a balloon (manufacturer uncertain) caught on a safe-t-j rosen catheter exchange wire guide during a stenting procedure.The complainant reported it may have been a renal stent procedure but is not sure.After inspecting the complaint device, it was noted to be "rough" and also appeared the white coating was coming off.The complainant indicated the coating on the complaint device was activated by wiping it down with a saline flush.The complaint device was replaced with another safe-t-j rosen catheter exchange wire guide and the procedure was completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the device history record, documentation, drawing, manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the surface of the device is smooth.The weld ball was intact, and no flaking of the device material, offset coils, or white coating as reported by the customer was observed.The customer¿s report could not be verified by the physical evaluation of the returned product.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could contribute to this failure mode; however, the affected unit was scrapped and not replaced.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.No product defects were noted during the evaluation of the returned device.We will continue to monitor for similar complaints.Per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8306481
Report Number1820334-2019-00362
Device Sequence Number11343209
Product Code DQX
UDI-Device Identifier00827002012530
UDI-Public(01)00827002012530(17)231009(10)9181171
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2023
Device Model NumberG01253
Device Catalogue NumberTHSCF-35-260-1.5-ROSEN
Device Lot Number9181171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer03/11/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PREVIOUSLY STATED